Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 223, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2004, 2:11 PM CDT for Martin County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 2:11 PM CDT (19:11 UTC)
- Expired
- Aug 3, 2004, 3:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 031911 SVRMPX MNC091-032015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 208 PM CDT TUE AUG 3 2004 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 315 PM CDT * AT 206 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. SIREN ACTIVATION IS SUGGESTED. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF FAIRMONT...AND MOVING EAST AT 40 MPH. THIS IS AN EXTENSION OF THE PREVIOUS SEVERE THUNDERSTORM WARNING. * LOCATIONS IMPACTED INCLUDE... FAIRMONT. CEYLON. DONNELL. WELCOME. TRIMONT. NORTHROP. GRANADA. LAW ENFORCEMENT REPORTED DAMAGING WINDS OF 60 MPH WERE REPORTED IN CEYLON AND DONNELL WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4384 9484 4355 9484 4351 9429 4384 9430 $$ DWE/SEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:15 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 3, 10:15 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1015 AM CDT TUE AUG 3 2004 .DISCUSSION... MAIN PART OF SD MCS SLIDING ESE..AND PARTS OF THIS SHOULD BRING RAIN INTO PARTS OF WEST CENTRAL AND FAR SOUTH. WILL UP SOME POPS IN FAR SOUTH CENTRAL AND SOUTHWEST CLOSEST TO LATEST RUC AND ETA FORECAST INSTABILITY AXIS AND 850 THETA E ADVECTION. THESE PARAMETERS FORCED FARTHER SOUTH THIS EVENING..LESSENING THE CHANCE OF PRECIP IN N CWA AND CHANCES OF THUNDER. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MBK/RAH
Hazardous weather outlook, Aug 3, 11:13 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1113 AM CDT TUE AUG 3 2004 MNZ041>045-047>063-066-068>070-WIZ014>016-023>028-041028- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-DUNN- EAU CLAIRE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD- MEEKER-MILLE LACS-MORRISON-PEPIN-PIERCE-POLK-POPE-RAMSEY-RUSK-SCOTT- SHERBURNE-ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT- 1113 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MNZ064-065-067-073>078-041028- BROWN-GOODHUE-LE SUEUR-NICOLLET-REDWOOD-RENVILLE-RICE-SIBLEY- YELLOW MEDICINE- 1113 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS SOUTHERN MINNESOTA THIS AFTERNOON AND TONIGHT AS AN AREA OF LOW PRESSURE OVER NEBRASKA MOVES EASTWARD ACROSS IOWA. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ082>085-091>093-041028- BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN- 1113 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTH CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INTENSE LINE OF THUNDERSTORMS OVER SOUTHWEST MINNESOTA WILL MOVE ACROSS FAR SOUTH CENTRAL MINNESOTA THIS AFTERNOON...WITH THE POTENTIAL FOR DESTRUCTIVE WIND GUSTS TO 80 TO 90 MPH...AND LARGE HAIL. IN SOUTH CENTRAL MINNESOTA...THE COUNTIES ALONG INTERSTATE 90 STAND THE GREATEST THREAT OF SEEING THESE STORMS BETWEEN 130 PM AND 4 PM...ESPECIALLY CITIES SUCH AS FAIRMONT...CEYLON...TRIMONT... ELMORE...KIESTER...AND BLUE EARTH. STAY TUNED FOR POSSIBLE WARNINGS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. BINAU
In the hours before
Local storm report, Aug 3, 1:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 2 W SHERBURN 43.65N 94.77W
08/03/2004 60 MPH MARTIN MN LAW ENFORCEMENT
PEA SIZED HAIL
&&
BINAUThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:11 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 64 min |
| Aug 3, 1:59 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 61 min |
| Aug 3, 2:45 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.